MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM09040
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during placement of the endovascular stent graft in the venous outflow of the basilic vein, the stent delivery system was advanced past the lesion site and then retracted to position the stent graft properly.Upon deployment, it was noticed that a majority of the stent graft had already been released.After completion of the deployment, it was noticed that the stent graft was improperly positioned.Another stent graft was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned delivery system, no device deficiency leading to any deployment difficulties and subsequent malposition of the stent graft was identified.As no images showing the location of the implanted stent graft were provided, the alleged malposition of the stent graft could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaint have been reviewed.A difficult vessel anatomy may be a contributing factor to the reported event.Stent graft placement in tortuous or calcified vessels may lead to high friction and increased deployment forces resulting in an inaccurate stent graft deployment.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.The ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated" and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." in addition, the ifu addresses the adverse event of a stent graft misplacement.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6475441
Report Number9681442-2017-00133
Device Sequence Number13545879
Product Code PFV
UDI-Device Identifier04049519008530
UDI-Public(01)04049519008530(17)191110(10)ANAY1381
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Catalogue NumberFEM09040
Device Lot NumberANAY1381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight64